MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II RESURF PATELLA 38MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GEN II RESURF PATELLA 38MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71926225
Medical Device Problem Codes Mechanical Problem (1384); Unstable (1667)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/02/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed.
 
Additional Manufacturer Narrative
This report contains now the correct information for this case.The previous report submitted contains information about case under 1020279-2018-02050.
 
Event or Problem Description
It was reported that the doctor feels the pegs sheered off of the implant.Device was explanted in a revision surgery.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and insufficient clinically relevant information was provided, therefore, a through medical assessment could not be performed.However, it was reported that the surgeon believed the pegs sheared off of the patellar component (which were recovered) and the issue was resolved without patient injury or surgical delay by explanting the broken patella and implanting a new one.The patient impact beyond the reported sheared pegs and subsequent revision and an expected brief rehabilitation period cannot be determined.Should clinically relevant documentation and/or the explant return for evaluation, the clinical/medical task may be re-evaluated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GEN II RESURF PATELLA 38MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7928556
Report Number1020279-2018-01965
Device Sequence Number1400128
Product Code JWH
UDI-Device Identifier00885556030912
UDI-Public00885556030912
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/12/2022
Device Catalogue Number71926225
Device Lot Number12CM09147
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
09/05/2018
Initial Report FDA Received Date10/02/2018
Supplement Report FDA Received Date10/03/2018
12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;